Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Nov 14, 2007, 9:30 AM MST for Eddy County, Lea County, New Mexico; 17 counties in Texas. It took effect at Nov 14, 2007, 10:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 9:30 AM MST (16:30 UTC)
- In effect from
- Nov 14, 2007, 10:00 AM MST
- Expired
- Nov 14, 2007, 1:59 PM MST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 23 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 4.5 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 141630 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1030 AM CST WED NOV 14 2007 ...LOCALLY STRONG NORTHEAST WINDS EXPECTED THROUGH GUADALUPE PASS THIS AFTERNOON THROUGH MID THURSDAY MORNING... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT WILL GENERATE VERY WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND A GOOD PORTION OF WEST TEXAS...IN ADDITION TO LOCALLY VERY STRONG NORTHEAST GAP WINDS THROUGH GUADALUPE PASS THIS AFTERNOON. LOCALIZED AREAS OF BLOWING DUST WILL ACCOMPANY THESE WINDS...BUT MAINLY SOUTH OF FARMLAND. WIND SPEEDS ACROSS THE PLAINS WILL DECREASE BY LATE THIS AFTERNOON...BUT WILL PERSIST THROUGH THE NIGHT IN GUADALUPE PASS. WIND SPEEDS THERE WILL LIKELY RISE TO 40 TO 50 WITH GUSTS AROUND 65 MPH POSSIBLE. TXZ258-150030- /O.CON.KMAF.HW.W.0032.071114T1800Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 930 AM MST WED NOV 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... NORTHEAST WINDS OF 30 TO 45 MPH...WITH GUSTS NEAR 65 MPH WILL AFFECT U.S. HIGHWAY 62 180 THROUGH GUADALUPE PASS THIS AFTERNOON THROUGH MID THURSDAY MORNING. MOTORISTS TRAVELING THROUGH GUADALUPE PASS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-142200- /O.NEW.KMAF.WI.Y.0015.071114T1700Z-071114T2200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE 1030 AM CST WED NOV 14 2007 /930 AM MST WED NOV 14 2007/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. VERY WINDY CONDITIONS WILL AFFECT LOCATIONS ALONG AND NORTH OF A VAN HORN TO BALMORHEA TO CRANE TO BIG LAKE LINE FROM LATE THIS MORNING THROUGH MUCH OF THE AFTERNOON. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND 40 MPH WILL AFFECT THESE AREAS. WIND SPEEDS SHOULD BEGIN TO DIMINISH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KMAF 142059 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST WED NOV 14 2007 ...LOCALLY STRONG NORTHEAST WINDS WILL OCCUR THROUGH GUADALUPE PASS LATE THIS AFTERNOON THROUGH MID THURSDAY MORNING... ...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN FROM 400 AM CST TO 800 AM CST... .A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT WILL GENERATE WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH LATE AFTERNOON BEFORE THE WINDS DIMINISH. HOWEVER... VERY STRONG NORTHEAST GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. WIND SPEEDS THROUGH GUADALUPE PASS WILL RISE TO 40 TO 50 MPH...WITH A FEW GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH RANGE THERE LATE THURSDAY MORNING. AN AREA OF SURFACE HIGH PRESSURE WILL SETTLE SOUTH INTO EAST CENTRAL NEW MEXICO AND THE TEXAS PANHANDLE OVERNIGHT. THIS WILL ALLOW WINDS TO BECOME LIGHT AND VARIABLE ALONG AND NORTH OF A HALFWAY... JAL...ANDREWS...TARZAN AND GAIL LINE. THE COMBINATION OF THE LIGHT WINDS WITH CLEAR SKIES AND A DRY...COLD AIRMASS WILL RESULT IN TEMPERATURES DROPPING INTO THE MID TO UPPER 20S IN THESE AREAS THURSDAY MORNING. NMZ033-034-TXZ045>047-050-051-151030- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/ /O.NEW.KMAF.FZ.W.0003.071115T1000Z-071115T1400Z/ CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN- ANDREWS-MARTIN- INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON 259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/ ...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST /7 AM MST/ THURSDAY. THE WIND ADVISORY HAS BEEN CANCELED. NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE THIS AFTERNOON. SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS... THE WIND ADVISORY HAS BEEN CANCELED. CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A HALFWAY...JAL...ANDREWS...TARZAN AND GAIL LINE BY THURSDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NMZ027>029-TXZ048-052-053-057>063-067>070-142200- /O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-SCURRY-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...SNYDER...BIG SPRING... COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE 259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE WIND ADVISORY. NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE THIS AFTERNOON. SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS... THE WIND ADVISORY HAS BEEN CANCELED. $$ TXZ258-151030- /O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 159 PM MST WED NOV 14 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... NORTHEAST WINDS WILL INCREASE TO 45 TO 50 MPH THROUGH GUADALUPE PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. A FEW GUSTS AROUND 60 MPH WILL OCCUR WITH THESE STRONGER WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Nov 14, 9:05 AM MST, 25 minutes earlier.
Area forecast discussion, Nov 14, 9:05 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 AM CST WED NOV 14 2007
.UPDATE...
HAVE DECIDED TO GO WITH A WIND ADVISORY FOR LOCATIONS ALONG AND
NORTH OF A VAN HORN...BALMORHEA...CRANE AND BIG LAKE LINE FROM
14/17Z TO 14/22Z. A TIGHT PRESSURE GRADIENT EXISTED BEHIND THE
FRONTAL BOUNDARY WITH SURFACE PRESSURE RISES AT OR ABOVE 2 MB/HR
SPREADING SOUTH INTO THE NORTHERN CWA. THERE HAVE BEEN A FEW
OBSERVATIONS OF 30 MPH AND GUSTS AROUND 40 MPH FROM THE EAST CENTRAL
NEW MEXICO PLAINS ACROSS THE TEXAS PANHANDLE. ALTHOUGH THE PRESSURE
RISES WILL LIKELY DECREASE DURING THE AFTERNOON...WINDS UP THROUGH
H85 WERE INDICATED TO REACH 35 TO 40 KT OVER A GOOD DEAL OF THE
ADVISORY AREA THROUGH 14/21Z...AND SOUNDINGS INDICATED A GOOD DEAL
OF THESE WINDS WILL MIX TO THE SURFACE. THEREFORE...EXPECT WIND
SPEEDS OF 25 TO 30 MPH...AND A FEW GUSTS AROUND 40 MPH ESPECIALLY
OVER THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS.
SOME BLOWING DUST WILL ACCOMPANY THE STRONGER WINDS...BUT WILL NOT
RESULT IN WIDESPREAD REDUCED VISIBILITIES. WILL LEAVE THE HIGH WIND
WARNING FOR GUADALUPE PASS AS IS. UPDATE WILL FOLLOW SHORTLY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND
UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY
54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 11 AM THIS MORNING TO 8 AM MST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
99/67Hazardous weather outlook, Nov 14, 9:28 AM MST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1028 AM CST WED NOV 14 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151630- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1028 AM CST WED NOV 14 2007 /928 AM MST WED NOV 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG COLD FRONT IS MOVING THROUGH THE NORTHERN PORTIONS OF THE FORECAST ARE THIS MORNING. WINDS ALONG AND BEHIND THE FRONT ARE SUSTAINED TO NEAR 30 MPH WITH GUSTS FROM 35 TO 45 MPH. EXPECT THESE CONDITIONS TO CONTINUE THROUGHOUT THE AFTERNOON FOR MUCH OF THE TEXAS PERMIAN BASIN AND SOUTHEAST NEW MEXICO. FOR THIS...A WIND ADVISORY HAS BEEN ISSUED FROM 11AM CST TO 4PM CST FOR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...THE UPPER TRANS PECOS...AND THE VAN HORN CORRIDOR. ALSO THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH TOMORROW FOR GUADALUPE PASS WHERE NORTHEAST WINDS OF 30 TO 45 MPH WITH GUSTS OVER 60MPH WILL BE POSSIBLE. FREEZING TEMPERATURES CONTINUE TO BE EXPECTED TONIGHT ALONG AND NORTH OF A LAMESA...HOBBS...MALJAMAR LINE. A HARD FREEZE IS NOT ANTICIPATED...EXCEPT POSSIBLY ACROSS NORTHERN LEA COUNTY WHERE A HARD FREEZE HAS ALREADY OCCURRED. THOSE WITH AGRICULTURAL INTERESTS ACROSS THE NORTHERN PERMIAN BASIN AND THE SOUTHEASTERN NEW MEXICO PLAINS SHOULD KEEP ABREAST OF THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:59 PM MST | Freeze Warning | MAF | Lea | 17 hr |
| Nov 14, 3:25 AM MST | High Wind Warning | MAF | 29 hr |
Nearby
Wind Advisories in Texas, 2007Wind Advisories in New Mexico, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.